Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 154, NWS Sioux Falls, SD

July 27, 2011Lincoln County, Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jul 27, 2011, 7:02 AM CDT for Lincoln County, Minnehaha County, South Dakota. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2011, 7:02 AM CDT (12:02 UTC)
Expired
Jul 27, 2011, 10:25 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Lincoln County, SD, Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River at Sioux Falls Western Avenue (WAVS2).

Action stage
6.5 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WGUS43 KFSD 271202
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
702 AM CDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  BIG SIOUX RIVER AT WESTERN AVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
TWO TO SIX INCHES OF RAIN FELL IN THE SIOUX FALLS EARLY THIS MORNING. RUN OFF OF 
THIS RAINFALL HAS RESULTED IN FLOODING OF THE BIG SIOUX IN SIOUX FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC083-099-281602-
/O.NEW.KFSD.FL.W.0154.110727T1202Z-000000T0000Z/
/WAVS2.1.ER.110727T1000Z.110727T1100Z.000000T0000Z.NO/
702 AM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT WESTERN AVE.
* UNTIL FURTHER NOTICE.
* AT 06AM WEDNESDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
WAVS2    10.0   10.93 WED 6 AM      M     10.9  WED JUL 27
1 follow-up statement
414 
WGUS83 KFSD 271525
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT WED JUL 27 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  BIG SIOUX RIVER AT WESTERN AVE 
  LITTLE SIOUX RIVER ABOVE SPENCER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...NEBRASKA...IOWA...
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  LAKE FRANCIS CASE AT CHAMBERLAIN
  MISSOURI RIVER NEAR GREENWOOD
  MISSOURI RIVER NEAR VERDEL
  MISSOURI RIVER AT NIOBRARA
  MISSOURI RIVER AT SPRINGFIELD
  MISSOURI RIVER AT YANKTON
  MISSOURI RIVER NEAR GAYVILLE
  MISSOURI RIVER NEAR MASKELL
  MISSOURI RIVER NEAR PONCA
  MISSOURI RIVER AT SOUTH SIOUX CITY
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  BIG SIOUX RIVER AT SIOUX CITY
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC023-053-281925-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/FRDS2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM CDT WED JUL 27 2011

FORECAST INFORMATION FOR
  MISSOURI RIVER AT FORT RANDALL DAM.
* AT 12AM WEDNESDAY THE STAGE WAS 1371 FEET.
* FLOOD STAGE IS 1375 FEET.
* CURRENT INFLOW IS AROUND 141000 CFS.
* CURRENT RELEASES ARE AROUND 159000 CFS.
* FORECAST RELEASES ARE EXPECTED TO REMAIN NEAR 159000 CFS
  THROUGH JULY 28 THEN SLOWLY DECREASE TO AROUND 147000 CFS BY AUGUST 1.
* THE POOL ELEVATION IS FORECAST TO SLOWLY FALL TO NEAR 1365 FEET BY
  MID AUGUST.

$$

SDC015-281924-
/O.CON.KFSD.FL.W.0092.000000T0000Z-000000T0000Z/
/CBLS2.3.DR.110614T1406Z.110712T1101Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAKE FRANCIS CASE AT CHAMBERLAIN.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 71.7 FEET.
* FLOOD STAGE IS 65.0 FEET.

$$

NEC015-SDC023-281924-
/O.CON.KFSD.FL.W.0067.000000T0000Z-000000T0000Z/
/GRWS2.3.DR.110506T1230Z.110712T1330Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR GREENWOOD.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 38.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 37.5 FEET...COUNTY ROAD 2 IN CHARLES MIX COUNTY IS 
  FLOODED BETWEEN 395TH AVENUE AND 491ST AVENUE. 

$$

NEC107-SDC009-023-281924-
/O.CON.KFSD.FL.W.0068.000000T0000Z-000000T0000Z/
/MRVN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR VERDEL.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 28.8 FEET.
* FLOOD STAGE IS 24.0 FEET.

$$

NEC107-SDC009-281924-
/O.CON.KFSD.FL.W.0069.000000T0000Z-000000T0000Z/
/MRNN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT NIOBRARA.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 26.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 25.5 FEET...BOTTOM ROAD IN BON HOMME COUNTY BEGINS 
  FLOODING. 

$$

NEC107-SDC009-281924-
/O.CON.KFSD.FL.W.0070.000000T0000Z-000000T0000Z/
/SPGS2.3.DR.000000T0000Z.110622T0815Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT SPRINGFIELD.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 13.5 FEET...MARINA ROAD IN BON HOMME COUNTY BEGINS 
  FLOODING. 

$$

NEC027-107-SDC135-281924-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/GPDN1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM CDT WED JUL 27 2011

FORECAST INFORMATION FOR
  MISSOURI RIVER AT GAVINS POINT DAM.
* AT 12AM WEDNESDAY THE STAGE WAS 1205 FEET.
* FLOOD STAGE IS 1210 FEET.
* CURRENT INFLOW IS AROUND 161000 CFS.
* CURRENT RELEASES ARE AROUND 160000 CFS.
* FORECAST RELEASES ARE EXPECTED TO REMAIN NEAR 160000 CFS THROUGH
  JULY 29 THEN DECREASE TO 150000 CFS ON AUGUST 1.
* THE POOL ELEVATION IS EXPECTED TO REMAIN NEAR 1206 FEET THROUGH
  EARLY TO MID AUGUST.

$$

NEC027-SDC135-281924-
/O.CON.KFSD.FL.W.0086.000000T0000Z-000000T0000Z/
/YANS2.3.DR.110602T1443Z.110629T1200Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT YANKTON.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 25.8 FEET.
* FLOOD STAGE IS 20.0 FEET.

$$

NEC027-SDC027-135-281924-
/O.CON.KFSD.FL.W.0088.000000T0000Z-000000T0000Z/
/GYVS2.2.DR.110608T0216Z.110629T0915Z.000000T0000Z.UU/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR GAYVILLE.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 56.6 FEET.
* FLOOD STAGE IS 55.0 FEET.

$$

NEC051-SDC027-127-281924-
/O.CON.KFSD.FL.W.0087.000000T0000Z-000000T0000Z/
/MKLN1.3.DR.110608T0700Z.110629T1246Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR MASKELL.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 31.4 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 31.8 FEET...THE ROAD NEAR MOUNTS LANDING IN CLAY 
  COUNTY IS FLOODED. 

$$

NEC043-051-SDC127-281924-
/O.CON.KFSD.FL.W.0080.000000T0000Z-000000T0000Z/
/MRPN1.3.DR.000000T0000Z.110720T0930Z.000000T0000Z.UU/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR PONCA.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 28.7 FEET.
* FLOOD STAGE IS 20.0 FEET.

$$

IAC193-NEC043-SDC127-281924-
/O.CON.KFSD.FL.W.0083.000000T0000Z-000000T0000Z/
/SSCN1.2.DR.110606T0547Z.110721T0600Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT SOUTH SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 34.2 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.2 FEET BY 1 PM
  WEDNESDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 33.0 FEET...SOME OF THE RECREATIONAL AREAS AND SOME 
  PASTURE LAND ALONG THE RIVER BEGIN TO FLOOD. 

$$

SDC005-281924-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.3 FEET ON WEDNESDAY JULY 27
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.5 FEET...JERSEY...RIVERSIDE...AND SHERMAN WILL 
  BEGIN FLOODING. 

$$

SDC111-281924-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY FRIDAY JULY 29 
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER 
  WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON HIGHWAY
  34.

$$

SDC035-061-281924-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.9 FEET BY MONDAY AUGUST 01 
  THEN BEGIN FALLING.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED. 

$$

SDC067-135-281924-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.9 FEET BY THURSDAY AUGUST 
  04 THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

SDC135-281924-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.7 FEET BY SATURDAY AUGUST 
  06 THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET 
  FLOODS. 

$$

SDC083-099-271555-
/O.CAN.KFSD.FL.W.0154.000000T0000Z-110727T1525Z/
/WAVS2.1.ER.110727T1000Z.110727T1100Z.110727T1319Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT WESTERN AVE.
* AT 10AM WEDNESDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY 
  JULY 27.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
  TO FLOOD. 

$$

IAC167-SDC083-127-281924-
/O.CON.KFSD.FL.W.0155.110728T2248Z-110802T0515Z/
/HAWI4.1.ER.110728T2248Z.110730T1200Z.110801T0515Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM THURSDAY AFTERNOON TO LATE MONDAY NIGHT.
* AT 09AM WEDNESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM THURSDAY AND CREST NEAR 
  17.2 FEET BY SATURDAY JULY 30. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY MONDAY AUGUST 01.

$$

IAC149-SDC127-281924-
/O.CON.KFSD.FL.W.0156.110730T0000Z-000000T0000Z/
/AKRI4.1.ER.110730T0000Z.110731T0000Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM FRIDAY AND CREST NEAR 
  17.1 FEET BY SUNDAY JULY 31.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 

$$

IAC193-NEC043-SDC127-281924-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110721T0135Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 99.9 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 100.8 FEET BY MONDAY AUGUST 01
  THEN BEGIN FALLING.

$$

IAC041-059-271555-
/O.CAN.KFSD.FL.W.0132.000000T0000Z-110727T1525Z/
/LSSI4.2.ER.110711T1533Z.110715T2045Z.110726T2037Z.UU/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 09AM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON TUESDAY JULY 
  26.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 

$$

IAC041-281924-
/O.EXT.KFSD.FL.W.0133.000000T0000Z-110730T1800Z/
/SPWI4.3.ER.000000T0000Z.110716T1345Z.110729T1800Z.NO/
1025 AM CDT WED JUL 27 2011

...FLOOD WARNING EXTENDED UNTIL 1 PM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SATURDAY AFTERNOON.
* AT 08AM WEDNESDAY THE STAGE WAS ESTIMATED AT 10.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL
  AREAS BEGINS. 

$$

IAC021-041-281924-
/O.CON.KFSD.FL.W.0131.000000T0000Z-110729T1800Z/
/LNNI4.3.ER.000000T0000Z.110718T0230Z.110728T1800Z.NR/
1025 AM CDT WED JUL 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FRIDAY AFTERNOON.
* AT 10AM WEDNESDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY JULY 28.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

MISSOURI RIVER
FRDS2    1375.0 1370.68 WED 12 AM
CBLS2    65.0   71.69 WED 9 AM 
GRWS2    30.0   38.71 WED 9 AM                      38.8  SAT JUL 23
MRVN1    24.0   28.77 WED 9 AM                      28.8  SUN JUL 17
MRNN1    21.0   26.39 WED 10 AM                     26.5  SUN JUL 17
SPGS2    10.0   14.09 WED 9 AM        
GPDN1    1210.0 1205.48 WED 12 AM
YANS2    20.0   25.75 WED 9 AM                      26.0  TUE JUL 19
GYVS2    55.0   56.62 WED 9 AM                      56.8  THU JUL 21
MKLN1    30.0   31.42 WED 10 AM                     31.6  SUN JUL 17
MRPN1    20.0   28.68 WED 10 AM                     29.1  WED JUL 20
SSCN1    30.0   34.16 WED 10 AM                     35.2  THU JUL 21

JAMES RIVER
HURS2    11.0   17.13 WED 9 AM    17.3  WED 1 PM
FORS2    12.0   15.72 WED 9 AM    16.0  THU 7 PM
JRMS2    17.0   21.29 WED 10 AM   21.9  MON 7 AM
SCOS2    13.0   15.29 WED 9 AM    15.9  WED 7 AM
YNNS2    12.0   14.71 WED 10 AM   15.7  SAT 1 AM

BIG SIOUX RIVER
WAVS2    10.0    9.04 WED 10 AM                     10.9  WED JUL 27
HAWI4    15.0   11.45 WED 9 AM    17.2  SAT 7 AM
AKRI4    16.0   13.24 WED 10 AM   17.1  SAT 7 PM
SXCI4    99.0   99.90 WED 10 AM  100.8  MON 7 AM

LITTLE SIOUX RIVER
LSSI4    10.0    9.56 WED 9 AM                      14.1  SUN JUL 17
SPWI4    10.0  E10.70 WED 8 AM                      15.9  SUN JUL 17
LNNI4    18.0   18.43 WED 10 AM                     22.6  SUN JUL 17

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 27, 4:47 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 4:47 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 AM CDT WED JUL 27 2011

.DISCUSSION...
STRONG UPPER LEVEL JET ACROSS NORTH DAKOTA WILL CONTINUE TO SLOWLY
MOVE EAST THROUGH THE NEXT 48 HOURS AND ALLOWING A WEAK WIND SHIFT
LINE/COLD FRONT TO MOVE SOUTH OF THE AREA. CONVECTIVE
PARAMETERIZATIONS WITHIN THE VARIOUS MODELS CONTINUE TO PRODUCE
DIVERGING SOLUTIONS AFTER ABOUT 18 HOURS. WHICH PERSISTS INTO
THURSDAY NIGHT AND FRIDAY. HAVE GENERALLY FOLLOWED THE ECMWF FOR THE
FORECAST AS ITS CONVECTIVE SCHEME SEEMS TO HAVE THE LEAST INFLUENCE
ON HOW SURFACE FEATURES EVOLVED.

TWO CONVECTIVE COMPLEXES OVER THE AREA WILL MOVE THROUGH EARLY THIS
MORNING. THIS WILL LIKELY STILL BE OVER PORTIONS OF NORTHWEST IOWA
AND SOUTHWEST MINNESOTA AROUND 12Z AND THEN GRADUALLY MOVE EAST.
HOWEVER...WITH THE BOUNDARY STILL WEST OF THE JAMES RIVER...CANNOT
RULE OUT SCATTERED SHOEWRS AND THUNDERSTORMS DEVELOP AHEAD OF THE
BOUNDARY THROUGH THE MORNING. THEREFORE...KEPT SOME LOWER POPS OVER
MUCH OF SOUTHEAST SOUTH DAKOTA THROUGH 15Z WITH A GRADUAL DECREASE
IN POPS BY EARLY AFTERNOON. EXPECT THAT WHILE SKIES WILL BE MOSTLY
CLOUDY...ENOUGH BREAKS SHOULD OCCUR TO WARM TEMPERATURES DURING THE
LATE MORNING AND EARLY AFTERNOON WELL INTO THE 80S WITH A FEW AREAS
REACHING 90. THE BOUNDARY WILL MOVE EAST OF I29 AROUND NOON AND IS
EXPECTED TO BE OVER NORTHWEST IOWA BY MID TO LATE AFTERNOON WHERE
DEW POINTS WILL AGAIN RISE WELL INTO THE 70S. THIS WILL BE JUST AS
ANOTHER WEAK UPPER LEVEL WAVE MOVES INTO THE AREA AND WHILE THE MID
LEVEL LAPSE RATES ARE RATHER MARGINAL...LESS THAN 7 C/KM...EXPECT
SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY
LATER THIS AFTERNOON. THIS STORMS SHOULD MOVE SOUTHEAST THROUGH THE
EVENING AND LIKELY BE SOUTH AND EAST OF THE AREA BY MIDNIGHT. WHILE
CANNOT COMPLETELY RULE OUT SEVERE WEATHER...THE NEAR MOIST ADIABATIC
LAPSE RATE AND VERY WARM AIR ALOFT IS NOT FAVORABLE FOR VERY LARGE
HAIL AND WOULD OCCUR WITH THE INITIAL STORM DEVELOPMENT LATE THIS
AFTERNOON.

HIGH PRESSURE WILL SET UP OVER THE EASTERN DAKOTAS LATER TONIGHT AND
ALLOW SOUTHEAST FLOW TO RETURN MOISTURE BACK INTO CENTRAL SOUTH
DAKOTA AFTER MIDNIGHT. WITH THE RIGHT ENTRANCE REGION OF THE JET
OVER THIS AREA AND THE 850 MB FRONT SET UP NEAR THE NEBRASKA
BORDER...EXPECT THAT SCATTERED STORMS WILL DEVELOP WEST OF THE
MISSOURI RIVER AND MAY MOVE INTO SOUTH CENTRAL SD TOWARD DAWN ON
THURSDAY.

WITH 850 MB FRONT AND RIGHT ENTRANCE REGION OF THE JET STREAK WILL
BE COINCIDENT FOR MUCH OF THURSDAY AND THIS WILL LEAD TO AN
INCREASING CHANCE FOR THUNDERSTORMS...FOR IN SOUTH CENTRAL SD AND
THE JAMES VALLEY AND THEN AS THE DAY PROGRESS THIS CHANCE WILL
SPREAD TOWARD SIOUX CITY. AS THE UPPER JET MOVE EAST THURSDAY
EVENING...THE 850 MB FRONT WILL MOVE SOUTH AND THE THREAT OF
THUNDERSTORMS SHOULD END SOMETIME AFTER MIDNIGHT IN THE MISSOURI
VALLEY.

HIGH PRESSURE WILL MOVE INTO SOUTHERN MINNESOTA ON FRIDAY ALLOWING
SOUTEAST FLOW TO GRADUALLY DEVELOP ACROSS THE AREA. WHILE THE
INCREASING MOISTURE WILL LEAD TO AN INCREASE IN INSTABILITY...DO NOT
EXPECT CONVECTION TO DEVELOP. BUT IT WILL BE THE BEGINNING OF
ANOTHER WARMING TREND.  HIGHS ON FRIDAY AND AS THE RIDGE BUILDS OVER
THE WEEKDN...THEY WILL WARM INTO THE 90S OVER MUCH OF SOUTHEAST
SD...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. WITH THE HEAT...DEW
POINTS ARE EXPECTED TO RISE WELL INTO THE 70S BY SATURDAY RESULTING
IN HEAT INDICES OVER 100 DEGREES.

THERE WILL ALSO BE A SLIGHT CHANCE OF NIGHTTIME THUNDERSTORMS FRIDAY
NIGHT WEST OF THE JAMES RIVER. SATURDAY NIGHT...WHILE THERE IS A
CHANCE OF STORMS ACROSS THE ENTIRE AREA...THE BEST CHANCE WILL BE
NEAR HIGHWAY 14 IN FROM HURON TO MARSHALL.

&&

.AVIATION...
DUE TO ON GOING THREAT FOR FLASH FLOODING...AN AVIATION DISCUSSION
WILL BE ADDED LATER THIS MORNING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 27, 5:50 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
550 AM CDT WED JUL 27 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
550 AM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS THIS MORNING ACROSS NORTHEAST IOWA AND SOUTHWEST
MINNESOTA ARE NOT EXPECTED TO BE SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS MORNING AND
EARLY THIS AFTERNOON EAST OF THE JAMES RIVER. THESE STORMS ARE
NOTE EXPECTED TO BE SEVERE. THEN...BY MID AFTERNOON...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF NORTHWEST
IOWA AND FAR NORTHEAST NEBRASKA. THERE IS A SLIGHT CHANCE THAT
THUNDERSTORMS BETWEEN 3 PM AND 7 PM COULD PRODUCE HAIL UP TO
QUARTER SIZE AND WIND GUSTS UP TO 60 MPH.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT IN
SOUTH CENTRAL SOUTH DAKOTA. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

FLOODING...
THUNDERSTORMS OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA EARLY
THIS MORNING WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FLASH
FLOODING.

MINOR FLOODING WILL CONTINUE ALONG LITTLE SIOUX RIVER THROUGH THE
END OF THE WEEK. MODERATE TO MAJOR FLOODING IS EXPECTED TO
CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE.

HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE
SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN
CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER
WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY SOUTHEAST OF A
LINE FROM BROOKINGS TO SPIRIT LAKE. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

TEMPERATURES IN THE 90S COMBINED WITH DEW POINTS OVER 70 DEGREES
ARE POSSIBLE SATURDAY THROUGH MONDAY. THIS COULD RESULT IN HEAT
INDICES OVER 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM IN NORTHWEST IOWA
AND FAR NORTHEAST NEBRASKA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

SCHUMACHER

In the hours before

Local storm report, Jul 27, 2:21 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
221 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     12 N WESSINGTON         44.62N 98.65W
07/26/2011  E60.00 MPH       BEADLE             SD   TRAINED SPOTTER

0843 PM     TSTM WND GST     5 WSW WOLSEY            44.38N 98.56W
07/26/2011  E60.00 MPH       BEADLE             SD   TRAINED SPOTTER

0845 PM     TSTM WND GST     SSE WOLSEY              44.41N 98.47W
07/26/2011  E60.00 MPH       BEADLE             SD   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 MPH KNOCKED SOME SMALL BRANCHES
            DOWN FROM TREES IN SPOTTERS YARD.

0852 PM     TSTM WND GST     HURON                   44.36N 98.22W
07/26/2011  M70.00 MPH       BEADLE             SD   ASOS

0912 PM     TSTM WND GST     YALE                    44.43N 97.99W
07/26/2011  E70.00 MPH       BEADLE             SD   TRAINED SPOTTER

1010 PM     TSTM WND GST     11 SW WESSINGTON SPRING 43.98N 98.74W
07/26/2011  E60.00 MPH       JERAULD            SD   TRAINED SPOTTER

1025 PM     TSTM WND GST     3 ESE LANE              44.06N 98.37W
07/26/2011  E70.00 MPH       JERAULD            SD   TRAINED SPOTTER

1105 PM     TSTM WND GST     3 ENE CARTHAGE          44.19N 97.65W
07/26/2011  E60.00 MPH       MINER              SD   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH WITH HEAVY
            RAIN AND FREQUENT LIGHTNING.

1205 AM     TSTM WND GST     2 W SALEM               43.73N 97.43W
07/27/2011  E60.00 MPH       MCCOOK             SD   TRAINED SPOTTER

1235 AM     TSTM WND GST     6 NNE HUMBOLDT          43.72N 97.01W
07/27/2011  E60.00 MPH       MINNEHAHA          SD   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH KNOCKED DOWN
            2 TO 3 INCH DIAMETER TREE BRANCHES. HEAVY RAIN
            ACCOMPANIED THE STORM.

&&

LIEBL
Local storm report, Jul 27, 4:22 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
422 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FLASH FLOOD      3 ESE SIOUX FALLS       43.53N 96.67W
07/27/2011                   MINNEHAHA          SD   NWS EMPLOYEE

            WATER REPORTED OVER CURB AND SIDEWALK ON SOUTHEAST SIDE
            OF SIOUX FALLS.

&&

PS
Local storm report, Jul 27, 4:32 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
432 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
07/27/2011                   MINNEHAHA          SD   BROADCAST MEDIA

            NUMBEROUS CITY STREETS UNDERWATER AND IMPASSABLE

&&

SLIEBL
Local storm report, Jul 27, 4:41 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     FLASH FLOOD      5 SW SIOUX FALLS        43.49N 96.80W
07/27/2011                   LINCOLN            SD   PUBLIC

            3.70 INCHES OF RAIN IN SOUTHWEST SIOUX FALLS IN LESS THAN
            2 HOURS.

&&

SLIEBL
Local storm report, Jul 27, 6:40 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
640 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      3 SE SIOUX FALLS        43.51N 96.69W
07/27/2011                   MINNEHAHA          SD   NWS EMPLOYEE

            4.95 INCHES OF RAIN

&&

SLIEBL
Local storm report, Jul 27, 6:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
656 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
07/27/2011                   MINNEHAHA          SD   BROADCAST MEDIA

            SIGNIFICANT URBAN FLOODING IN SIOUX FALLS.SEVERAL CARS
            STRANDED. POLICE AND RESCUE HAD DIFFICULTY REACHING
            STRANDED MOTORISTS.

&&

SLIEBL

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:07 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld38 min
Jul 26, 8:41 PM CDTSevere Thunderstorm WarningFSDBeadle49 min
Jul 26, 9:02 PM CDTTornado WarningFSDBeadle14 min
Jul 26, 9:23 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Kingsbury, Miner, Sanborn36 min
Jul 26, 10:03 PM CDTSevere Thunderstorm WarningFSDJerauld42 min
Jul 26, 10:18 PM CDTSevere Thunderstorm WarningFSDAurora, Jerauld, Miner, Sanborn42 min
Jul 26, 10:54 PM CDTSevere Thunderstorm WarningFSDBeadle, Brookings, Kingsbury, Lake, Miner, Sanborn40 min
Jul 26, 11:42 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha33 min
Jul 27, 12:16 AM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha44 min
Jul 27, 3:56 AM CDTFlash Flood WarningFSDLincoln, Minnehaha3 hr
Jul 27, 4:17 AM CDTFlash Flood WarningFSDMinnehaha2 hr
Jul 27, 9:39 AM CDTRiver Flood WarningFSDLincoln, Union3 days
Jul 27, 9:39 AM CDTRiver Flood WarningFSDUnion4 days
Jul 27, 2:49 PM CDTRiver Flood WarningFSDMinnehaha19 hr

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.